Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 141, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 4, 2008, 3:18 PM EDT for 4 counties in Georgia. It was in force for 42 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2008, 3:18 PM EDT (19:18 UTC)
- Expired
- Apr 4, 2008, 4:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Bartow County, GA, Chattooga County, GA, Floyd County, GA, Gordon County, GA
The radar
The Northeast Alabama radar (KHTX), 109 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 3:30 PM EDT | HAIL 0.88 | Rome, GA | |
| Apr 4, 3:30 PM EDT | HAIL 1 | Rome, GA | |
| Apr 4, 3:33 PM EDT | HAIL 0.75 | 1 E Rome, GA | |
| Apr 4, 3:40 PM EDT | HAIL 1.75 | 1 S Shannon, GA | |
| Apr 4, 3:50 PM EDT | HAIL 0.88 | 2 W Adairsville, GA | HAIL LASTED APPROXIMATELY 5 MINUTES AND POWER WAS OUT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 2:27 PM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 041919
SVRFFC
GAC015-055-115-129-042000-
/O.NEW.KFFC.SV.W.0141.080404T1918Z-080404T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
318 PM EDT FRI APR 4 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BARTOW COUNTY IN NORTHWEST GEORGIA
SOUTHEASTERN CHATTOOGA COUNTY IN NORTHWEST GEORGIA
FLOYD COUNTY IN NORTHWEST GEORGIA
GORDON COUNTY IN NORTHWEST GEORGIA
* UNTIL 400 PM EDT
* AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS CENTERED 2 MILES
SOUTHEAST OF JAMES H. FLOYD STATE PARK OR ABOUT 5 MILES NORTHWEST OF
ROME...MOVING EAST-NORTHEAST AT 45 MPH. ANOTHER STRONG TO SEVERE
STORM WAS LOCATED 6 MILES WEST-SOUTHWEST OF ROME...ALSO MOVING
EAST-NORTHEAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SHANNON...EVERETT SPRINGS...OOSTANAULA...ADAIRSVILLE...CALHOUN...
FOLSOM...NICKELSVILLE...REDBUD AND AUDUBON.
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR NORTHERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3412 8542 3447 8534 3461 8500 3461 8494
3461 8493 3461 8492 3461 8474 3431 8473
TIME...MOT...LOC 1918Z 249DEG 40KT 3438 8524
$$3 follow-up statements
000
WWUS52 KFFC 041931
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
330 PM EDT FRI APR 4 2008
GAC055-041940-
/O.CAN.KFFC.SV.W.0141.000000T0000Z-080404T2000Z/
CHATTOOGA GA-
330 PM EDT FRI APR 4 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHATTOOGA COUNTY
IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR NORTHERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3417 8531 3443 8521 3444 8517 3454 8512
3461 8500 3461 8474 3431 8473
TIME...MOT...LOC 1930Z 243DEG 37KT 3429 8514
$$
GAC015-115-129-042000-
/O.CON.KFFC.SV.W.0141.000000T0000Z-080404T2000Z/
BARTOW GA-FLOYD GA-GORDON GA-
330 PM EDT FRI APR 4 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR GORDON...EASTERN FLOYD AND NORTHERN BARTOW COUNTIES...
AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
ROME...MOVING EAST-NORTHEAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ARMUCHEE...SHANNON...PINSON...EVERETT SPRINGS...PLAINVILLE...
OOSTANAULA...ADAIRSVILLE...SUGAR VALLEY...CALHOUN...BLACKWOOD...
FOLSOM...RESACA...FARMVILLE...SONORAVILLE...REDBUD...NICKELSVILLE AND
AUDUBON.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR NORTHERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3417 8531 3443 8521 3444 8517 3454 8512
3461 8500 3461 8474 3431 8473
TIME...MOT...LOC 1930Z 243DEG 37KT 3429 8514
$$000
WWUS52 KFFC 041941
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
341 PM EDT FRI APR 4 2008
GAC015-115-129-042000-
/O.CON.KFFC.SV.W.0141.000000T0000Z-080404T2000Z/
BARTOW GA-FLOYD GA-GORDON GA-
341 PM EDT FRI APR 4 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR GORDON...EASTERN FLOYD AND NORTHERN BARTOW COUNTIES...
AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
SHANNON...MOVING NORTHEAST AT 40 MPH. NICKEL SIZE HAIL HAS BEEN
REPORTED WITH THIS STORM AS IT PASSED THROUGH ROME.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PLAINVILLE...OOSTANAULA...ADAIRSVILLE...SUGAR VALLEY...CALHOUN...
BLACKWOOD...RESACA...FOLSOM...FARMVILLE...SONORAVILLE...REDBUD...
NICKELSVILLE AND AUDUBON.
DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR NORTHERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3417 8531 3443 8521 3444 8517 3454 8512
3461 8500 3461 8474 3431 8473
TIME...MOT...LOC 1941Z 245DEG 36KT 3432 8502
$$000
WWUS52 KFFC 041951
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
349 PM EDT FRI APR 4 2008
GAC115-041959-
/O.CAN.KFFC.SV.W.0141.000000T0000Z-080404T2000Z/
FLOYD GA-
349 PM EDT FRI APR 4 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FLOYD COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR NORTHERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3424 8502 3434 8502 3435 8501 3440 8501
3441 8505 3450 8501 3459 8494 3461 8474
3431 8473
TIME...MOT...LOC 1949Z 249DEG 39KT 3433 8492
$$
GAC015-129-042000-
/O.CON.KFFC.SV.W.0141.000000T0000Z-080404T2000Z/
BARTOW GA-GORDON GA-
349 PM EDT FRI APR 4 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR CENTRAL GORDON AND NORTHERN BARTOW COUNTIES...
AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 3
MILES SOUTH-SOUTHWEST OF ADAIRSVILLE...MOVING EAST-NORTHEAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CALHOUN...BLACKWOOD...FOLSOM...FARMVILLE...SONORAVILLE...REDBUD AND
AUDUBON.
DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR NORTHERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3424 8502 3434 8502 3435 8501 3440 8501
3441 8505 3450 8501 3459 8494 3461 8474
3431 8473
TIME...MOT...LOC 1949Z 249DEG 39KT 3433 8492
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 5:17 AM EDT, 10 hours 1 minute earlier.
Area forecast discussion, Apr 4, 5:17 AM EDT, 10 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 517 AM EDT FRI APR 4 2008 .SHORT TERM /TODAY THROUGH SUNDAY/... MAIN CONCERNS FOR TODAY ARE WHEN...OR IF...WEDGE BREAKS AND POSSIBILITY FOR SEVERE THUNDERSTORMS. MODELS ARE SCOURING OUT THE WEDGE THIS MORNING. HOWEVER...THE MODELS TEND TO BE A BIT TOO FAST WITH RESPECT TO THIS KIND OF FEATURE. WITH STRONG SOUTHERLY FLOW DEVELOPING ACROSS THE REGION THE WEDGE SHOULD BEGIN RETREATING BY LATE MORNING...BUT WILL LIKELY HOLD ON WELL INTO THE AFTERNOON ACROSS THE NORTHEAST. MODELS ARE INDICATING THAT THE ATMOSPHERE OVER THE FORECAST AREA WILL BECOME MODERATELY UNSTABLE BY THIS AFTERNOON ACROSS NORTH AND CENTRAL GEORGIA. COMBINED WITH MODERATE LOW LEVEL SHEER AND AN APPROACHING COLD FRONT...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE. BEST CHANCES WILL BE ACROSS THE WEST AND NORTHWEST WHERE BETTER LIFT WILL BE AVAILABLE OUT AHEAD OF THE FRONT...AND WEDGE SHOULD BE GONE BY KATE MORNING. A COLD FRONT PUSHES INTO NORTHWEST GEORGIA BY LATE TODAY...SLOWLY WORKING ITS WAY INTO CENTRAL GEORGIA BY SATURDAY MORNING. THIS SHOULD BE THE MAIN FOCUS FOR ORGANIZED CONVECTION. DRIER AIRMASS MOVES INTO THE FORECAST AREA SATURDAY NIGHT THROUGH SUNDAY SHUTTING OFF THE RAIN CHANCES FOR THE REMAINDER OF THE SHORT TERM FORECAST PERIOD. .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... PATTERN NOT WELL DEFINED THROUGH THE EXTENDED FORECAST PERIOD. MODELS ARE PUSHING A COLD FRONT INTO THE TENNESSEE VALLEY BY MID WEEK...BUT THERE APPEARS TO BE LITTLE IMPETUS TO DRIVE THE FRONT INTO GEORGIA. INCREASED MOISTURE AHEAD OF THIS SYSTEM CALLS FOR AT LEAST A SLIGHT CHANCE OF PRECIPITATION. UPPER LEVEL PATTERN SHOWS SIGNS OF BECOMING MORE AMPLIFIED THROUGH THE REMAINDER OF THE EXTENDED FORECAST PERIOD WITH GENERAL SOUTHWEST FLOW ALOFT OVER GEORGIA. THIS WOULD HELP TO KEEP AT LEAST LOW POPS IN THE FORECAST THROUGH THE END OF THE WEEK. && .AVIATION... THE COOL EASTERLY WEDGE HAS RESULTED IN LIFR CIGS/VIS ACROSS THE ATLANTA AREA THIS MORNING. MODEL GUIDANCE HOLD LIFR CIGS DOWN UNTIL 18Z OR SO. THIS SEEMS A BIT LONG AND THEREFORE PREFER TO SHOW A GRADUAL IMPROVEMENT OF CIGS THROUGH THE MORNING HOURS AS THE WEDGE SLOWLY RETREATS NORTHWARD AS WINDS BECOME MORE SOUTHERLY. WILL PROBABLY STAY CLOSE TO CURRENT TAF PATTERN AND SHOW IFR CIGS BY 14Z...THEN MVFR CIGS BY 16Z. MAY HOLD ONTO MVFR CIGS (BKN025) IN ATLANTA AREA UNTIL TOWARD 20Z TO ALLOW AMPLE TIME TO GET DEEP INTO THE WARM SECTOR. AT THIS TIME...NOT EXPECTING MUCH OF A TSTM THREAT IN THE ATLANTA AREA UNTIL MID AFTERNOON WHEN ISOLATED STORMS DEVELOP AHEAD OF THE COLD FRONT. MODELS SUGGEST A SQUALL LINE MIGHT BRING STRONG/SEVERE TSTMS TO ATLANTA SOMETIME BETWEEN 00Z-05Z. SPC DOES HAVE THE AREA IN A SLIGHT RISK TONIGHT. RAIN SHOWERS WILL LINGER IN ATLANTA AREA AFTER 06Z ALONG WITH THE MVFR CIGS. HOWEVER...SUSPECT THE TSTM THREAT WILL MOVE SOUTH OF ATL BETWEEN 06-09Z AS THE FRONT SLIPS INTO CENTRAL GA. WINDS WILL PROBABLY GET GUSTY IN THE AFTERNOON AS THEY GO SOUTH...THEN SW AHEAD OF THE FRONT. WINDS SHOULD BEGIN TO DIMINISH A BIT DURING THE EVENING HOURS AS THE FRONTAL TROUGH SLIPS INTO GA. /39 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 71 59 69 47 72 / 60 70 60 10 10 ATLANTA 73 59 68 49 72 / 70 70 60 10 10 BLAIRSVILLE 67 54 63 42 71 / 80 90 50 10 10 CARTERSVILLE 73 56 67 46 73 / 80 80 50 10 10 COLUMBUS 80 63 73 52 78 / 50 70 70 10 10 GAINESVILLE 68 57 66 49 72 / 80 80 60 10 10 MACON 80 64 74 50 76 / 40 60 70 20 20 ROME 75 56 67 45 76 / 90 90 50 10 10 PEACHTREE CITY 75 59 69 46 74 / 60 70 60 10 10 VIDALIA 82 66 79 54 78 / 30 40 70 40 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 20
In the hours before
Special weather statement, Apr 4, 1:17 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 117 PM EDT FRI APR 4 2008 GAZ001-041745- 117 PM EDT FRI APR 4 2008 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN DADE COUNTY UNTIL 145 PM EDT... AT 1212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF TRENTON...MOVING NORTHEAST AT 45 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS DADE COUNTY THROUGH 145 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE RISING FAWN...CLOUDLAND STATE PARK...TRENTON...NEW ENGLAND AND WILDWOOD.
Special weather statement, Apr 4, 2:23 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 223 PM EDT FRI APR 4 2008 GAZ002>004-041900- 223 PM EDT FRI APR 4 2008 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN EASTERN WALKER ...WHITFIELD AND CATOOSA COUNTIES UNTIL 300 PM EDT... AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 5 MILES SOUTHWEST OF FORT OGLETHORPE TO 9 MILES WEST OF NAOMI...MOVING NORTHEAST AT 40 MPH. WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WALKER... WHITFIELD AND CATOOSA COUNTIES THROUGH 300 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE ROSSVILLE...ROCK SPRING...FORT OGLETHORPE...NAOMI...LAKEVIEW...BOYNTON...GRAYSVILLE...RINGGOLD... INDIAN SPRINGS...TUNNEL HILL...DALTON...ROCKY FACE AND VARNELL.
Special weather statement, Apr 4, 3:01 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 301 PM EDT FRI APR 4 2008 GAZ011-019-041930- 301 PM EDT FRI APR 4 2008 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN FLOYD AND CHATTOOGA COUNTIES UNTIL 330 PM EDT... AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED NEAR CHATTOOGAVILLE...MOVING EAST AT 40 MPH. WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS FLOYD AND CHATTOOGA COUNTIES THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE CHATTOOGAVILLE...COOSA...LYERLY...HOLLAND... BERRYTON...JAMES H. FLOYD STATE PARK...SUMMERVILLE...LINDALE... TRION...ROME...TIDINGS...ARMUCHEE...PINSON...EVERETT SPRINGS AND SHANNON. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Apr 4, 3:04 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 304 PM EDT FRI APR 4 2008 GAZ004-005-041930- 304 PM EDT FRI APR 4 2008 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN WHITFIELD AND MURRAY COUNTIES UNTIL 330 PM EDT... AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM ROCKY FACE TO 7 MILES SOUTHWEST OF DALTON...MOVING EAST AT 35 MPH. WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WHITFIELD AND MURRAY COUNTIES THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE ROCKY FACE...VARNELL...DALTON...DAWNVILLE... GREGORY...SUMAC...ETON...CHATSWORTH...TENNGA...FORT MOUNTAIN STATE PARK...CISCO AND CRANDALL. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 1:51 PM EDT | Severe Thunderstorm Warning | FFC | Dade, Walker | 39 min |
| Apr 4, 2:11 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Walker | 49 min |
| Apr 4, 4:00 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Gordon, Pickens | 45 min |
| Apr 4, 4:04 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Douglas, Fulton, Heard | 41 min |
| Apr 4, 4:23 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Douglas, Fayette, Fulton, Henry | 55 min |
| Apr 4, 4:26 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb, Paulding, Polk | 49 min |
| Apr 4, 4:42 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Gilmer, Lumpkin, Pickens | 37 min |
| Apr 4, 5:03 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Heard | 28 min |
| Apr 4, 5:07 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Cobb, Forsyth, Fulton | 38 min |
| Apr 4, 5:14 PM EDT | Severe Thunderstorm Warning | FFC | Haralson, Paulding, Polk | 46 min |
| Apr 4, 5:16 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Gwinnett, Rockdale, Walton | 44 min |
| Apr 4, 5:59 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Heard, Troup | 46 min |
| Apr 4, 6:00 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Clarke, Jackson | 33 min |
| Apr 4, 6:12 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Lamar, Pike, Spalding | 16 min |
| Apr 4, 6:25 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Carroll, Haralson, Paulding, Polk | 20 min |
| Apr 4, 6:33 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette, Meriwether, Pike, Spalding, Troup | 42 min |
| Apr 4, 6:50 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Jasper, Morgan, Oconee | 40 min |
| Apr 4, 6:55 PM EDT | Severe Thunderstorm Warning | FFC | Oglethorpe | 35 min |
| Apr 4, 7:06 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Coweta, Fayette, Henry, Spalding | 39 min |
| Apr 4, 7:29 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Oglethorpe, Wilkes | 46 min |
| Apr 4, 7:37 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Newton, Rockdale | 38 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.